Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 181, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 19, 2016, 4:40 PM CDT for Hickman County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 4:40 PM CDT (21:40 UTC)
- Expired
- Jul 19, 2016, 5:00 PM CDT
- In force
- 20 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Hickman County, TN
The radar
The Nashville radar (KOHX), 79 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2232 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018
WUUS54 KOHX 192140
SVROHX
TNC081-192200-
/O.NEW.KOHX.SV.W.0181.160719T2140Z-160719T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 PM CDT
* AT 440 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF CENTERVILLE...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRIMM SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3591 8737 3593 8726 3585 8721 3581 8722
3579 8737
TIME...MOT...LOC 2140Z 342DEG 19KT 3587 8730
HAIL...0.75IN
WIND...60MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:16 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 19, 3:16 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Nashville TN 316 PM CDT TUE JUL 19 2016 .DISCUSSION... So today we have a frontal boundary interacting with impressive heat and humidity levels. As a result scattered thunderstorms are occurring with some strong to severe storms as well, given the high cape values. Environment possesses little in the way of shear and thus storm structure will be the driving force for any high wind impacts. Going forward, we are currently under the influence of a strengthening ridge of high pressure. Upper divergence and even semi appreciable mrh levels are lacking from the nocturnal convection equation. Thus, after 02z or so, convection should dissipate. On Wednesday, upper high will strengthen with lower mrh values and an increase in low level subsidence. Little if any pops will be included. The same can be said for Thursday as well as the upper high begins to show more in the way of anti-cyclonic flow around the high. As for the short term temps, the heat is on. After running the apparent T tool however, it does appear that some slightly lower dewpoints will allow us to remain below the 105F apparent T level. High temps the next couple of days will still reach the mid to upper 90s. In the ext fcst, upper high will weaken some and flatten a bit into this weekend. High temps will still reach into the mid 90s. Humidity levels will climb and with 850 mb temps still approaching 22c, apparent t's might surpass 105f across western areas Friday and Saturday. Would not surprise me if heat advisories are posted as we move toward this weekend. High temps might back off into the lower 90s by the middle of next week. Otherwise, with the humidity inching up and a slight decrease in the strength of the upper high, our pops will return with generally 30 pops included for aft and eve convection. && .AVIATION... 18Z TAF DISCUSSION. Scattered summertime diurnal convection expected this afternoon before dying off this evening. low-level moisture remains high thus fog development...some dense...very possible again overnight. Vsbys expected to improve by 14z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 76 97 75 97 75 / 10 10 10 10 10 Clarksville 74 96 73 96 74 / 10 10 10 10 10 Crossville 70 90 70 91 71 / 20 10 10 10 10 Columbia 74 97 75 97 74 / 20 10 10 10 10 Lawrenceburg 74 96 74 97 73 / 20 20 10 10 10 Waverly 74 96 73 96 74 / 20 20 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........07
Hazardous weather outlook, Jul 19, 5:12 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 512 AM CDT TUE JUL 19 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-201015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 512 AM CDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES WILL CLIMB INTO THE LOW TO MID 90S ACROSS AREAS WEST OF THE CUMBERLAND PLATEAU. THESE TEMPERATURES COUPLED WITH HIGH HUMIDITIES WILL LEAD TO HEAT INDICES BETWEEN 100 AND 104 DEGREES IN AREAS MAINLY WEST OF THE I-65 CORRIDOR. PLEASE EXERCISE CAUTION IF YOU MUST BE OUTSIDE TODAY. DRINK PLENTY OF WATER AND WEAR LIGHT WEIGHT CLOTHING TO STAY AS COOL AS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX VALUES WILL BE BETWEEN 100 AND 105 DEGREES FOR MOST OF THE MID STATE WEST OF THE CUMBERLAND PLATEAU WEDNESDAY AND THURSDAY. FRIDAY AND SATURDAY APPEAR TO BE OUR WARMEST DAYS WITH HEAT INDICES ABOVE 105 FOR A PORTION OF OUR AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 19, 3:24 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT TUE JUL 19 2016
TNZ006-007-023-025-026-192115-
CHEATHAM TN-ROBERTSON TN-MONTGOMERY TN-DICKSON TN-HOUSTON TN-
324 PM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROBERTSON...NORTHERN
DICKSON...NORTHWESTERN CHEATHAM...EASTERN HOUSTON AND SOUTHERN
MONTGOMERY COUNTIES UNTIL 415 PM CDT...
AT 323 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES WEST OF COOPERTOWN TO 11 MILES
NORTHEAST OF ERIN. MOVEMENT WAS SOUTH AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH
THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3620 8699 3618 8758 3619 8758 3620 8759
3620 8760 3637 8763 3637 8759 3649 8762
3650 8704
TIME...MOT...LOC 2023Z 353DEG 17KT 3642 8707 3641 8753
JACKSONSpecial weather statement, Jul 19, 3:32 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT TUE JUL 19 2016
TNZ063-077-192100-
CANNON TN-COFFEE TN-
332 PM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CANNON AND NORTHWESTERN
COFFEE COUNTIES UNTIL 400 PM CDT...
AT 331 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WOODBURY...MOVING SOUTH AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WOODBURY AND BRADYVILLE.
LAT...LON 3565 8624 3569 8625 3571 8622 3571 8621
3573 8621 3576 8618 3579 8619 3580 8618
3582 8618 3582 8595 3577 8595 3573 8599
3571 8600 3570 8599 3565 8599 3565 8598
3563 8597
TIME...MOT...LOC 2031Z 350DEG 12KT 3578 8608
JACKSONSpecial weather statement, Jul 19, 4:07 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
407 PM CDT TUE JUL 19 2016
TNZ008-028-192130-
SUMNER TN-WILSON TN-
407 PM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SUMNER AND
NORTHWESTERN WILSON COUNTIES UNTIL 430 PM CDT...
AT 406 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GALLATIN...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...HENDERSONVILLE AND MOUNT JULIET.
LAT...LON 3624 8639 3621 8658 3624 8659 3625 8661
3640 8660 3642 8650
TIME...MOT...LOC 2106Z 350DEG 18KT 3638 8655
21Special weather statement, Jul 19, 4:12 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 412 PM CDT TUE JUL 19 2016 TNZ025>027-057-059-192145- CHEATHAM TN-DAVIDSON TN-DICKSON TN-WILLIAMSON TN-HICKMAN TN- 412 PM CDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAVIDSON...DICKSON... CHEATHAM...NORTHWESTERN WILLIAMSON AND NORTHEASTERN HICKMAN COUNTIES UNTIL 445 PM CDT... AT 409 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE GENERALLY EXTENDING FROM 6 MILES SOUTH OF JOELTON TO NEAR DICKSON. MOVEMENT WAS SOUTH AT 20 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DICKSON...ASHLAND CITY...BRENTWOOD..KINGSTON SPRINGS...PEGRAM... BURNS...JOELTON...BELLEVUE...FAIRVIEW...SLAYDEN...BEAMAN PARK... BON AQUA...BELLS BEND AND CHEATHAM DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3599 8678 3591 8748 3628 8751 3637 8687 TIME...MOT...LOC 2109Z 355DEG 38KT 3623 8688 3615 8739 19
Local storm report, Jul 19, 4:20 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
420 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG BRUSH CREEK 36.12N 86.03W
07/19/2016 SMITH TN PUBLIC
TWITTER PICTURES OF THREE LARGE TREES DOWN ON BRUSH
CREEK CIRCLE.
&&
EVENT NUMBER OHX1600995
FBSpecial weather statement, Jul 19, 4:33 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 433 PM CDT TUE JUL 19 2016 TNZ027-059-192215- DAVIDSON TN-WILLIAMSON TN- 433 PM CDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON AND NORTHEASTERN WILLIAMSON COUNTIES UNTIL 515 PM CDT... AT 432 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NASHVILLE...MOVING SOUTH AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. WINDS OF THIS MAGNITUDE CAN BLOW DOWN SHALLOW ROOTED TREES AS WELL AS BIGGER TREE LIMBS. LOCATIONS IMPACTED INCLUDE... FRANKLIN...NASHVILLE...BRENTWOOD...NOLENSVILLE...FOREST HILLS... OAK HILL...BELLE MEADE...ANTIOCH...BELLEVUE...BERRY HILL... WHITES CREEK AND BELLS BEND. LAT...LON 3623 8695 3629 8676 3594 8662 3590 8694 TIME...MOT...LOC 2132Z 344DEG 25KT 3617 8686 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:03 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 42 min |
| Jul 19, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 29 min |
| Jul 19, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Wilson | 20 min |
| Jul 19, 2:49 PM CDT | Special Weather Statement | OHX | Montgomery | 41 min |
| Jul 19, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 37 min |
| Jul 19, 3:02 PM CDT | Special Weather Statement | OHX | Maury | 28 min |
| Jul 19, 3:07 PM CDT | Special Weather Statement | OHX | Davidson | 23 min |
| Jul 19, 3:09 PM CDT | Special Weather Statement | OHX | Wilson | 36 min |
| Jul 19, 3:24 PM CDT | Special Weather Statement | OHX | Cheatham | 51 min |
| Jul 19, 3:32 PM CDT | Special Weather Statement | OHX | Cannon | 28 min |
| Jul 19, 4:07 PM CDT | Special Weather Statement | OHX | Sumner | 23 min |
| Jul 19, 4:12 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 33 min |
| Jul 19, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 38 min |
| Jul 19, 4:33 PM CDT | Special Weather Statement | OHX | Davidson | 42 min |
| Jul 19, 6:31 PM CDT | Special Weather Statement | OHX | Wayne | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.